| Catalog Number |
MB3355 |
| Medical Device Problem Code |
Installation-Related Problem (2965)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
08/22/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to remove two mobi-c implants and convert to a fusion.The patient's radicular symptoms returned and the revising surgeon felt the implants were improperly sized and implanted, and the levels were not fully decompressed.The mobi-c devices were installed approximately four years ago.This is report one of two for this event.
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
Event or Problem Description
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be removed.H6 additional investigation type code: 4110.Corrections in h3.Additional information in d4: expiration date and udi number, h4, and h6: component, investigation type, findings, and conclusions.Inspection: all four endplates showed evidence of iatrogenic damage.The polyethylene inserts showed machining marks, burnishing, pitting, and multidirectional scratches.Both polyethylene inserts had evidence of cutout deformation.Stage iii analysis was conducted to assess the condition of the polyethylene inserts.Stage iii analysis found a low (oi <1) and moderate to severe oxidation (1 = oi = 3) of the inserts at the tab and dome regions.The mechanical properties were consistent with the level of oxidation.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown surgical or patient factors.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.Reference report 3004788213-2023-00076.